Equivalences for pattern avoiding involutions and classification

Mark Dukes, Vıt Jelinek, Toufik Mansour, Astrid Reifegerste

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

We complete the Wilf classification of signed patterns of length 5 for both signed permutations and signed involutions. New general equivalences of patterns are given which prove Jaggard's conjectures concerning involutions in the symmetric group avoiding certain patterns of length 5 and 6. In this way, we also complete the Wilf classification of S5, S6, and S7 for both permutations and involutions.
Original languageEnglish
Title of host publicationDMTCS Proceedings
Subtitle of host publication20th Annual International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2008)
Place of PublicationNancy, France
Pages181-188
Number of pages8
VolumeAJ
Publication statusPublished - 2008

Keywords

  • forbidden subsequences
  • pattern avoiding permutations
  • pattern avoiding involutions
  • signed permutations
  • Wilf equivalence

Cite this

Dukes, M., Jelinek, V., Mansour, T., & Reifegerste, A. (2008). Equivalences for pattern avoiding involutions and classification. In DMTCS Proceedings: 20th Annual International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2008) (Vol. AJ, pp. 181-188). Nancy, France.